| Catalog Number |
490067 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/08/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: while the patient was receiving saline to kvo, leakage occurred from the hub of the heplock set, between the iv set and the extension set.The clinician noticed air bubbles going back into the iv set.The nurse stated that the crack in the hub allowed air to get into the iv set.No patient injury.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used extension set with packaging was returned for evaluation.No primary set was returned.The extension set was tested for leakage per specification with passing results.The extension set was attached to a random primary set and primed with normal saline.No air in line/bubbles were observed in any part of the tubing.In addition the iso luer/taper test was performed on all applicable parts with passing results.The returned product was functionally tested with passing results.The reported defects of leakage and air in line were not able to be replicated or confirmed.In addition, the retain samples were tested per specification with passing results.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.